Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 49, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jun 11, 2014, 5:37 PM EDT for Allegheny County, Beaver County, Washington County, Pennsylvania. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2014, 5:37 PM EDT (21:37 UTC)
- Expired
- Jun 11, 2014, 6:15 PM EDT
- In force
- 38 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
Counties Allegheny County, PA, Beaver County, PA, Washington County, PA
The radar
The Pittsburgh radar (KPBZ), 7 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 2:59 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 9.6 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1314 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
337 WUUS51 KPBZ 112137 SVRPBZ PAC003-007-125-112215- /O.NEW.KPBZ.SV.W.0049.140611T2137Z-140611T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 537 PM EDT WED JUN 11 2014 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN ALLEGHENY COUNTY IN SOUTHWEST PENNSYLVANIA... SOUTHERN BEAVER COUNTY IN WESTERN PENNSYLVANIA... NORTHERN WASHINGTON COUNTY IN SOUTHWEST PENNSYLVANIA... * UNTIL 615 PM EDT * AT 536 PM EDT...A SEVERE THUNDERSTORM WAS NEAR BURGETTSTOWN... MOVING NORTHEAST AT 30 MPH. HAZARD...60 MPH GUSTS. SOURCE...RADAR. IMPACT...TREE DAMAGE. * LOCATIONS IMPACTED INCLUDE... BURGETTSTOWN... IMPERIAL... MOON... SEWICKLEY... ECONOMY BORO... PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING FOR WESTERN MARYLAND AND SOUTHWESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA. THIS STORM ALSO IS PRODUCING TORRENTIAL RAIN. POOR DRAINAGE AREAS MAY FLOOD QUICKLY. PLEASE REPORT SEVERE WEATHER BY CALLING...412-262-1988...POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER @NWSPITTSBURGH. && LAT...LON 4064 8034 4056 8003 4032 8034 4036 8044 TIME...MOT...LOC 2138Z 203DEG 26KT 4041 8035 $$ KRAMAR/88
1 follow-up statement
804 WWUS51 KPBZ 112155 SVSPBZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 555 PM EDT WED JUN 11 2014 PAC125-112205- /O.CAN.KPBZ.SV.W.0049.000000T0000Z-140611T2215Z/ WASHINGTON PA- 555 PM EDT WED JUN 11 2014 ...THE SEVERE THUNDERSTORM WARNING IS CANCELLED FOR WASHINGTON COUNTY... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE WARNED AREA. THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING FOR WESTERN MARYLAND AND SOUTHWESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA. PLEASE REPORT SEVERE WEATHER BY CALLING...412-262-1988...POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER @NWSPITTSBURGH. LAT...LON 4055 8036 4064 8034 4056 8003 4042 8022 TIME...MOT...LOC 2155Z 203DEG 26KT 4052 8029 $$ PAC003-007-112215- /O.CON.KPBZ.SV.W.0049.000000T0000Z-140611T2215Z/ ALLEGHENY PA-BEAVER PA- 555 PM EDT WED JUN 11 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT FOR BEAVER AND ALLEGHENY COUNTIES... AT 554 PM EDT...A SEVERE THUNDERSTORM WAS DETECTED NEAR MOON...MOVING NORTHEAST AT 30 MPH. HAZARD...60 MPH GUSTS. SOURCE...RADAR. IMPACT...TREE DAMAGE. * LOCATIONS IMPACTED INCLUDE... IMPERIAL... MOON... SEWICKLEY... ECONOMY BORO... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM ALSO IS PRODUCING TORRENTIAL RAIN. POOR DRAINAGE AREAS MAY FLOOD QUICKLY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT WEDNESDAY EVENING FOR WESTERN MARYLAND AND SOUTHWESTERN PENNSYLVANIA AND NORTHERN WEST VIRGINIA. PLEASE REPORT SEVERE WEATHER BY CALLING...412-262-1988...POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE...OR USING TWITTER @NWSPITTSBURGH. LAT...LON 4055 8036 4064 8034 4056 8003 4042 8022 TIME...MOT...LOC 2155Z 203DEG 26KT 4052 8029 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 5:27 PM EDT, 10 minutes earlier.
Area forecast discussion, Jun 11, 5:27 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 527 PM EDT WED JUN 11 2014 .SYNOPSIS... SLOW-MOVING LOW PRESSURE WILL MAINTAIN CHANCES FOR SHOWERS AND THUNDERSTORMS THROUGH FRIDAY...WITH HIGH PRESSURE BUILDING INTO THE REGION THIS WEEKEND. && .NEAR TERM /THROUGH THURSDAY/... MADE ADJUSTMENTS TO FCST BASED ON STLT/RADAR/MESO TRENDS. ATM HAS REACHED CNVCTV TEMP AND STORMS CONT TO DVLP. MAIN THREAT HAS BEEN DAMAGING WNDS...THOUGH STORMS ARE MOVG INTO AN AREA WHERE DIRECTIONAL AND SPD SHEAR IS A LTL MORE FAVORABLE FOR AN ISOLD TORNADO THREAT. THE TORNADO WATCH CONTS. AFT SUNSET EXP A GRDL DCRS IN TSTMS AS INSTBY DMNSHS...ALTHOUGH SHWRS WL CONT AS ANOTHER SHRTWV CROSSES THE RGN IN SWLY FLOW AHD OF A SLOW MOVG UPR TROF. PWATS ARE ELEVATED BUT STORM MOTION SHOULD PRECLUDE A WDSPRD FLOOD THREAT. THE MAIN TROF WL ADVN INTO THE RGN THU AFTN WITH ADDNL SHWR AND TSTM ACTIVITY EXPD...THOUGH SHEAR VALUES AND SVR WEA CHCS WL BE LWR THAN TDA. EXP TEMP NR THE SEASONAL AVGS. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... ACTIVE PATTERN WILL CONT THU-FRI AS MIDWESTERN SHRTWV TROF FINALLY LIFTS OUT. PCPN WILL EXHIBIT A LULL LATE THU NGT-FRI MRNG BUT WILL REINVIGORATE ON FRI AS CDFNT SURGES SEWD AND DISPLACES MSTR EWD. POPS WERE INCRD COINCIDENT WITH FRONTAL PASSAGE TIMING. SFC HIPRES BUILDS INTO THE RGN SAT AND SAT NGT. GENLY CLR SKIES AND TEMPS IN THE MID 70S-NR 80 XPCD WITH NO PCPN. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... BY SUNDAY NIGHT SURFACE RIDGE AXIS WILL SHIFT OFF THE EAST COAST AND ALLOW THE RETURN OF LOW LEVEL MOISTURE. MODELS TRYING TO BRING THE REMNANTS OF AN OPENING CLOSED LOW NORTHEAST TO THE OHIO VALLEY MONDAY FOLLOWED BY SEVERAL DISTURBANCES IN ZONAL FLOW INTO MID WEEK. FOR NOW CHANCE POPS EACH DAY WITH A RETURN OF WARM AND HUMID CONDITIONS. && .AVIATION /22Z WEDNESDAY THROUGH MONDAY/... NMRS SHWRS AND TSTMS WL MOVE ACRS THE RGN THRU THIS EVE WITH A CROSSING DISTURBANCE. INCLUDED A TEMPO PD FOR THE MOST LIKELY TIMES AREA PORTS WL BE AFFECTED. THE CNVCTN WL DCRS LTR THIS EVE AS INSTBY DMNSHS. EXP MVFR SHWRS AND FOG OVRNGT AS ANOTHER DISTURBANCE ADVNS. A RTN TO VFR IS EXPD THU...THOUGH ADDNL SHWRS AND TSTMS ARE EXPD ESP IN THE AFTN. .OUTLOOK.../THURSDAY NIGHT THROUGH MONDAY/... OCNL RSTRNS ARE EXPD THRU FRI AS SLOW MOVG LOW PRES CROSSES THE RGN. RSTRNS ARE PSBL MON AS ANOTHER DISTURBANCE APCHS. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. && 07/KRAMAR
Hazardous weather outlook, Jun 11, 3:10 PM EDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PITTSBURGH PA 310 PM EDT WED JUN 11 2014 OHZ039>041-048>050-057>059-068-069-PAZ007>009-013-015-016-WVZ001- 121915- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST- LAWRENCE-CLARION-JEFFERSON PA-HANCOCK- 310 PM EDT WED JUN 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT AND WILL BE CAPABLE OF PRODUCING PRIMARILY DAMAGING WIND GUSTS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MDZ001-PAZ014-020>023-029-031-073>076-WVZ002>004-012-021>023-041- 121915- GARRETT-BUTLER-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE- WESTMORELAND-WESTMORELAND RIDGES-FAYETTE-FAYETTE RIDGES-BROOKE-OHIO- MARSHALL-WETZEL-MARION-MONONGALIA-PRESTON-TUCKER- 310 PM EDT WED JUN 11 2014 ...TORNADO WATCH 280 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. TORNADO WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. 07
In the hours before
Special weather statement, Jun 11, 4:18 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 418 PM EDT WED JUN 11 2014 OHZ050-PAZ029-WVZ002>004-112100- BROOKE WV-JEFFERSON OH-MARSHALL WV-OHIO WV-WASHINGTON PA- 418 PM EDT WED JUN 11 2014 ...A STRONG THUNDERSTORM WILL AFFECT BROOKE...NORTHEASTERN MARSHALL...OHIO...SOUTHEASTERN JEFFERSON AND WEST CENTRAL WASHINGTON COUNTIES... AT 416 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTHEAST OF TRIADELPHIA...MOVING NORTH AT 15 MPH. WIND GUSTS TO 50 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... DALLAS... BETHLEHEM... TRIADELPHIA... VALLEY GROVE... WARWOOD... CLEARVIEW... TILTONSVILLE... RAYLAND... WEST LIBERTY... WINDSOR HEIGHTS... WELLSBURG... FRANKLIN... PLEASE REPORT SIGNIFICANT WEATHER BY POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE OR BY USING TWITTER @NWSPITTSBURGH. LAT...LON 4035 8069 4033 8039 3996 8055 3999 8072
Local storm report, Jun 11, 4:38 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
438 PM EDT WED JUN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG ELM GROVE 40.05N 80.65W
06/11/2014 OHIO WV PUBLIC
TREES DOWN NEAR INTERSECTION OF ROUTE 40 AND KRUGER
STREET.
0430 PM HAIL ELM GROVE 40.05N 80.65W
06/11/2014 E0.88 INCH OHIO WV PUBLIC
&&
EVENT NUMBER PBZ1401460
EVENT NUMBER PBZ1401461
XXSpecial weather statement, Jun 11, 4:58 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 458 PM EDT WED JUN 11 2014 OHZ050-PAZ029-WVZ001>003-112200- BROOKE WV-HANCOCK WV-JEFFERSON OH-OHIO WV-WASHINGTON PA- 458 PM EDT WED JUN 11 2014 ...A THUNDERSTORM WILL AFFECT BROOKE...EAST CENTRAL JEFFERSON...NORTHERN OHIO...NORTHWESTERN WASHINGTON AND SOUTHEASTERN HANCOCK COUNTIES... AT 456 PM EDT...A THUNDERSTORM WAS LOCATED 2 MILES NORTH OF WEST LIBERTY...MOVING NORTH AT 20 MPH. WIND GUSTS TO 40 MPH AND SMALL SIZE HAIL ARE POSSIBLE WITH THIS STORM. HEAVY RAIN WILL POND WATER ON ROADS AND QUICKLY FILL SMALL STREAMS. LOCATIONS IMPACTED INCLUDE... WINDSOR HEIGHTS... WEST LIBERTY... BETHANY... BRILLIANT... WELLSBURG... FRANKLIN... AVELLA... MINGO JUNCTION... FOLLANSBEE... STEUBENVILLE... COLLIERS... WEIRTON... PLEASE REPORT SIGNIFICANT WEATHER BY POSTING TO THE NWS PITTSBURGH FACEBOOK PAGE OR BY USING TWITTER @NWSPITTSBURGH. LAT...LON 4044 8064 4042 8034 4011 8054 4015 8069
Local storm report, Jun 11, 5:08 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
508 PM EDT WED JUN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG 3 SE NEW MARTINSVILLE 39.63N 80.82W
06/11/2014 WETZEL WV 911 CALL CENTER
TREE DOWN ON ROUTE 20
&&
EVENT NUMBER PBZ1401462
XXLocal storm report, Jun 11, 5:23 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH PA
523 PM EDT WED JUN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG LISBON 40.78N 80.77W
06/11/2014 COLUMBIANA OH EMERGENCY MNGR
NUMEROUS TREES AND POWER LINES DOWN
&&
EVENT NUMBER PBZ1401463
XXThe office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 4:26 PM EDT | Severe Thunderstorm Warning | PBZ | Washington | 34 min |
| Jun 11, 4:42 PM EDT | Severe Thunderstorm Warning | PBZ | Greene | 48 min |
| Jun 11, 5:07 PM EDT | Severe Thunderstorm Warning | PBZ | Greene, Washington | 23 min |
| Jun 11, 5:09 PM EDT | Severe Thunderstorm Warning | PBZ | Greene | 36 min |
| Jun 11, 5:25 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Greene, Washington | 50 min |
| Jun 11, 5:45 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette, Greene, Washington, Westmoreland | 45 min |
| Jun 11, 5:47 PM EDT | Severe Thunderstorm Warning | PBZ | Beaver, Lawrence | 24 min |
| Jun 11, 5:50 PM EDT | Severe Thunderstorm Warning | PBZ | Mercer | 25 min |
| Jun 11, 6:13 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Armstrong, Butler, Westmoreland | 32 min |
| Jun 11, 6:14 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette | 61 min |
| Jun 11, 6:20 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Armstrong, Fayette, Indiana, Washington, Westmoreland | 40 min |
| Jun 11, 6:40 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Armstrong, Butler, Clarion, Westmoreland | 50 min |
| Jun 11, 6:43 PM EDT | Severe Thunderstorm Warning | PBZ | Fayette | 32 min |
| Jun 11, 6:46 PM EDT | Tornado Warning | PBZ | Armstrong, Butler | 29 min |
| Jun 11, 6:51 PM EDT | Severe Thunderstorm Warning | PBZ | Allegheny, Armstrong, Fayette, Indiana, Westmoreland | 39 min |
| Jun 11, 7:14 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Clarion, Indiana, Jefferson | 46 min |
| Jun 11, 7:25 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Indiana, Jefferson, Westmoreland | 50 min |
| Jun 11, 7:50 PM EDT | Severe Thunderstorm Warning | PBZ | Clarion, Forest, Indiana, Jefferson | 40 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.